• Hair Loss

    Asked by cruchief on Sunday, August 1, 2021

    Hair Loss

    11-1/2 yrs ago I went thru chemo for Ovarian Cancer. Carboplatin and Taxol were administered for 9 sessions. I knew that all my hair would fall out and that 2 months after treatment it would grow back. It did, thin and limp. My hair has always been coarse and full, no baldness on either side of my family. For the past two years my hair has been falling out and I now have several bald spots. I have tried many shampoos and serums to no success. I eat a well balanced diet and have had my thyroid tested and it is normal. There is no explanation for this hair loss.

    Has anyone ever had any success with any product to stop the fallout and regrow hair in the bald spots?

    2 Answers from the Community

    • Lynne-I-Am's Avatar
      Lynne-I-Am

      Hi there cruchief. Your question was specifically sent to my e-mail by WhatNext since I too am an ovarian cancer survivor. I do not see your question posted to the community in general though. There seems to be some difficulty posting survivor’s questions using the question tab. So I will give you my input. I have my bald photo. I had six treatments Taxol/ Carbo and Taxol/Cisplatin. When I was bald I promised myself I would not get upset ever again if my hair grew back, It did grow back, quite curly at first then settled down, Seemed to be thick at the time. Last couple of years I have noticed what seems to be a few bald spots here and there- I think these show up more with gray hair. I do not know if age plays a factor, I am 74. I know I have noticed numerous older ladies with bald spots and now I guess I am one of them. I do my best to style my hair to cover them up or simply put on a hat when I go out. I suggest you talk to your hairdresser for some helpful suggestions. They have so many additions to hair now, hair pieces, weaves, wigs. Congratulations on your survivorship.

      about 1 month ago
    • legaljen1969's Avatar
      legaljen1969

      Having thin, fine, limp hair all of my life- I have learned that volumizing shampoos often work well to give some lift. Sometimes keeping hair shorter will help camouflage some of the bald spots. Also getting color of some description seems to help mine look thicker. What seems like minor hair loss to people with lots of hair seems like a lot to me. Maybe you feel that way too. If you are, by chance, still taking anything to suppress estrogen- that may also have some effect on your hair.
      I will say that I recommend using salon quality products on your hair rather than grocery store stuff if it's in your budget.
      I have had quite good luck with TGIN products. I usually find them at Ulta. Some say they can be found at Target. I have not seen them in our Target. They are not "hair regrowth" products nor are they specifically made for thinning hair, but they seem to agree with my scalp and make my hair look a little more decent.
      I think it takes some trial and error. One of the reasons I do like shopping at Ulta for hair stuff is that they have quite a few sample or travel sized products. I usually grab those and try them out first. If I feel like they are not any good, at least I haven't wasted my money.
      I wish you luck on finding something that works with your hair and makes you feel more confident. I do agree with Lynne-I-Am about hairpieces, wigs and weaves. Talk to your stylist about your concerns and see if he/she has any ideas.
      I will probably be changing stylists soon. Mine does great color service, but she is just not getting my concerns about cut and style. If you find someone who does well with thin hair or thinning hair, that may be really good for you. So many stylists are so focused on perfect hair and that usually involves LONG hair and thick hair and shiny hair. None of which I have. I drew the short straw in the hair department.
      I will say that when I was taking Biotin supplements, it did seem my nails were growing faster and my hair seemed in better condition.

      about 1 month ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more ovarian and fallopian tube cancer questions.  Also, don't forget to check out our Ovarian and Fallopian Tube Cancer page.